Alert archive / Georgia / River Flood Warnings in 2025
River Flood Warning 80, NWS Atlanta, GA
NWS Atlanta, GA issued this river flood warning at Mar 16, 2025, 3:33 AM EDT for Gilmer County, Georgia. It was in force for 54 min.
The area
The outline as issued.
The facts
- Issued
- Mar 16, 2025, 3:33 AM EDT (07:33 UTC)
- Expired
- Mar 16, 2025, 4:27 AM EDT
- In force
- 54 min
- Issued by
- NWS Atlanta, GA
- Area
- Storm-based polygon
- Flood severity
- Minor
County Gilmer County, GA
The radar
The Atlanta radar (KFFC), 134 km from the middle of the area, began a volume at 07:34 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Fausett Creek near Talking Rock (FCTG1). The gauge peaked at 10.91 ft at Mar 16, 2025, 4:00 AM EDT.
- Action stage
- 7 ft
- Minor stage
- 10 ft
- Moderate stage
- 13 ft
- Major stage
- 17 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 02381600, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted.
752 WGUS42 KFFC 160733 FLWFFC BULLETIN - IMMEDIATE BROADCAST REQUESTED Flood Warning National Weather Service Peachtree City GA 333 AM EDT Sun Mar 16 2025 ...The National Weather Service in Peachtree City GA has issued a Flood Warning for the following rivers in Georgia... Fausett Creek near Talking Rock affecting Gilmer County. PRECAUTIONARY/PREPAREDNESS ACTIONS... Turn around, don't drown when encountering flooded roads. Most flood deaths occur in vehicles. Additional information is available at weather.gov/atlanta. && GAC123-161945- /O.NEW.KFFC.FL.W.0080.250316T0733Z-000000T0000Z/ /FCTG1.1.ER.250316T0702Z.250316T0715Z.000000T0000Z.NO/ 333 AM EDT Sun Mar 16 2025 ...FLOOD WARNING IN EFFECT FROM EARLY THIS MORNING UNTIL FURTHER NOTICE... * WHAT...Minor flooding is occurring. * WHERE...Fausett Creek near Talking Rock. * WHEN...From early this morning until further notice. * IMPACTS...At 10 feet, Flood stage is reached. Minor flooding begins in the woodlands and pastures along the creek upstream and downstream from the gage on Yukon Road. The water level will reach the maximum flow through the concrete box culvert under the road. * ADDITIONAL DETAILS... - At 3:15 AM EDT Sunday the stage was 11 feet. - Forecast...No forecast is available for this location. - Flood stage is 10 feet. - http://www.weather.gov/safety/flood && LAT...LON 3458 8442 3452 8444 3454 8451 3460 8451 $$
1 follow-up statement
053 WGUS82 KFFC 160827 FLSFFC Flood Statement National Weather Service Peachtree City GA 427 AM EDT Sun Mar 16 2025 ...The Flood Warning is cancelled for the following rivers in Georgia... Fausett Creek near Talking Rock affecting Gilmer County. GAC123-160930- /O.CAN.KFFC.FL.W.0080.000000T0000Z-250316T0827Z/ /FCTG1.1.ER.250316T0702Z.250316T0745Z.250316T0807Z.NO/ 427 AM EDT Sun Mar 16 2025 ...FLOOD WARNING IS CANCELLED... The Flood Warning is cancelled for the Fausett Creek near Talking Rock. * ADDITIONAL DETAILS... - At 4:15 AM EDT Sunday the stage was 9.2 feet and falling. - Forecast...No forecast is available for this location. - http://www.weather.gov/safety/flood && LAT...LON 3458 8442 3452 8444 3454 8451 3460 8451 $$
What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before this river flood warning went out at Mar 16, 3:30 AM EDT, 3 minutes earlier.
Area forecast discussion, Mar 16, 3:30 AM EDT, 3 minutes before
Area Forecast Discussion National Weather Service Peachtree City GA 330 AM EDT Sun Mar 16 2025 ...Morning Area Forecast Discussion... .SHORT TERM... (Today through Monday) Issued at 328 AM EDT Sun Mar 16 2025 Broken line of convection out ahead of a cold front continues to move east across the CWA early this morning. Overall, weakening has occurred but conditions do remain favorable for strong to severe storms through the early morning hours. Primary hazards would be mainly be damaging wind gusts in excess of 60mph, but an isolated tornado cannot be ruled out. 500mb longwave trough will move through the southeast states today. Strong shortwave energy will round the base of the trough, providing just enough lift for isolated to scattered showers and thunderstorms across portions of the north and central CWA this afternoon. The models have picked up on this trend for the last few days, but suspect coverage may be a bit more than currently forecast. With steep lapse rates in place, there is definitely some potential for isolated thunder. At the surface, the cold front is currently situated across east central AL and moving east. The initial boundary will move through early this morning with a secondary front moving through later today/this evening. High pressure will build back in behind the front(s). Also suspect the models are underdoing the cloud cover in the NW flow today and with the mid level system moving through. Have increased it, but it may not be enough. NListemaa && .LONG TERM... (Monday night through Saturday) Issued at 328 AM EDT Sun Mar 16 2025 At a glance: - Calm and pleasant weather through the short term. - A weak cold front on Thursday will bring our next chance for rain, with a few rumbles of thunder possible. - Fire Weather conditions will return to the area, so please continue to monitor the FWF. Generally pleasant conditions expected for the long term. High temperatures in the 70s with overnight lows falling into the mid 40s. Dry air will return to the forecast zone Monday through Wednesday. Low relative humidities and some gusty winds across north GA may approach fire weather criteria. A weak cold front on Thursday will bring our next round of rain and knock temperatures back down into the 60s before they rebound by the weekend. The front isn't brining a lot of instability with it, and while a rumble of thunder is possible, it will mostly be rain and not even that much. Current guidance puts us at less than a tenth of an inch. After that, the weather will be pleasant again going into the weekend with temps will gradually increase back into the 70s with overnight lows pleasantly in the 50s. Vaughn && .AVIATION... (06Z TAFS) Issued at 126 AM EDT Sun Mar 16 2025 Bkn line of convection to impact ATL for the next 2 hours. MVFR cigs possible behind the initial line and should break by mid morning. Do expect sct-bkn cu this afternoon with some isold shra possible. Winds will remain gusty through the day with a switch to the SW side just before 12Z. //ATL Confidence...06Z Update... Med-hi confidence all elements. NListemaa && .FIRE WEATHER... Issued at 328 AM EDT Sun Mar 16 2025 RH values look to remain below critical thresholds for today, but values could end up being slightly lower than currently forecast. Have adjusted the RH values down for Monday due to the gusty NW winds. However, suspect values may not be low enough. Most areas are currently just above 25 percent, with an exception for the NE outlook area and around Columbus. A Fire Danger Statement may be needed for Monday. && .PRELIMINARY POINT TEMPS/POPS... Athens 75 40 63 37 / 30 20 0 0 Atlanta 72 39 59 41 / 20 20 0 0 Blairsville 67 30 54 31 / 50 30 0 0 Cartersville 72 35 59 34 / 30 20 0 0 Columbus 75 41 65 38 / 10 0 0 0 Gainesville 72 38 60 38 / 30 20 0 0 Macon 77 41 63 38 / 20 0 0 0 Rome 70 35 61 33 / 30 10 0 0 Peachtree City 72 37 60 36 / 20 10 0 0 Vidalia 80 46 63 40 / 90 0 0 0 && .FFC WATCHES/WARNINGS/ADVISORIES... Flood Watch until 8 AM EDT this morning for GAZ001>009-011. Wind Advisory until 5 AM EDT early this morning for GAZ001>009- 011>016-019>025-027-030>039-041>050-052>060-066>072-078>082- 089>095-102>108. && SHORT TERM...NListemaa LONG TERM....Vaughn AVIATION...NListemaa
Hazardous weather outlook, Mar 15, 4:46 PM EDT, 10 hours 47 minutes before
Hazardous Weather Outlook National Weather Service Peachtree City GA 446 PM EDT Sat Mar 15 2025 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-162100- Baldwin-Banks-Barrow-Bartow-Bibb-Bleckley-Butts-Carroll-Catoosa- Chattahoochee-Chattooga-Cherokee-Clarke-Clayton-Cobb-Coweta- Crawford-Crisp-Dade-Dawson-DeKalb-Dodge-Dooly-Douglas-Emanuel- Fannin-Fayette-Floyd-Forsyth-Gilmer-Glascock-Gordon-Greene- Gwinnett-Hall-Hancock-Haralson-Harris-Heard-Henry-Houston-Jackson- Jasper-Jefferson-Johnson-Jones-Lamar-Laurens-Lumpkin-Macon- Madison-Marion-Meriwether-Monroe-Montgomery-Morgan-Murray- Muscogee-Newton-North Fulton-Oconee-Oglethorpe-Paulding-Peach- Pickens-Pike-Polk-Pulaski-Putnam-Rockdale-Schley-South Fulton- Spalding-Stewart-Sumter-Talbot-Taliaferro-Taylor-Telfair-Toombs- Towns-Treutlen-Troup-Twiggs-Union-Upson-Walker-Walton-Warren- Washington-Webster-Wheeler-White-Whitfield-Wilcox-Wilkes- Wilkinson- 446 PM EDT Sat Mar 15 2025 This Hazardous Weather Outlook is for north and central Georgia. .DAY ONE...Tonight... A Moderate Risk (level 4 of 5) of severe weather is expected in far west Georgia and an Enhanced Risk (Level 3 of 5) of severe weather is expected elsewhere across our area late this afternoon, overnight, and through Sunday morning. All severe weather hazards including tornadoes, damaging winds, and hail will be possible with thunderstorms that develop. Flash flooding is possible tonight across portions of northern Georgia, with more localized flooding possible elsewhere. Residents should ensure that they have a way of receiving warnings and a plan for sheltering should warnings be issued! .DAYS TWO THROUGH SEVEN...Sunday through Friday... River and flash flooding are possible Sunday morning as a result of heavy rains across northern Georgia. .SPOTTER INFORMATION STATEMENT... Spotter activation is requested through Sunday morning. Spotters are encouraged to report or relay severe weather reports to the National Weather Service.
In the hours before
Local storm report, Mar 16, 2:17 AM EDT, 1 hour 16 minutes before
Preliminary Local Storm Report
National Weather Service Peachtree City GA
217 AM EDT Sun Mar 16 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1205 AM Tstm Wnd Dmg 4 WNW Tallapoosa 33.77N 85.35W
03/16/2025 Haralson GA Amateur Radio
Tree blocking the road near the intersection
of Broad St and Edgar Little Cir.
&&
TLVLocal storm report, Mar 16, 2:19 AM EDT, 1 hour 14 minutes before
Preliminary Local Storm Report
National Weather Service Peachtree City GA
219 AM EDT Sun Mar 16 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1215 AM Tstm Wnd Dmg 1 NNW Tallapoosa 33.76N 85.29W
03/16/2025 Haralson GA Amateur Radio
Tree blocking the road near the intersection
of Cherokee Dr and Bowdon St.
&&
TLVLocal storm report, Mar 16, 2:23 AM EDT, 1 hour 10 minutes before
Preliminary Local Storm Report
National Weather Service Peachtree City GA
223 AM EDT Sun Mar 16 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0109 AM Tstm Wnd Dmg 2 ESE New Hope 33.95N 84.76W
03/16/2025 Paulding GA Broadcast Media
Tree across the road near the intersection
of Trace Rd and Mt Tabor Church Rd.
&&
TLVLocal storm report, Mar 16, 2:47 AM EDT, 46 minutes before
Preliminary Local Storm Report
National Weather Service Peachtree City GA
247 AM EDT Sun Mar 16 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0125 AM Tstm Wnd Dmg 1 SW Lagrange 33.03N 85.04W
03/16/2025 Troup GA Emergency Mngr
Tree down on house near the intersection of
Bouledvard St and Ridge St.
&&
TVLocal storm report, Mar 16, 2:49 AM EDT, 44 minutes before
Preliminary Local Storm Report
National Weather Service Peachtree City GA
249 AM EDT Sun Mar 16 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0130 AM Tstm Wnd Dmg 1 NE Lagrange 33.05N 85.02W
03/16/2025 Troup GA Emergency Mngr
Tree down on car along Rutland Circle.
&&
TVLocal storm report, Mar 16, 2:53 AM EDT, 40 minutes before
Preliminary Local Storm Report
National Weather Service Peachtree City GA
253 AM EDT Sun Mar 16 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0120 AM Tstm Wnd Dmg 2 WSW Lagrange 33.03N 85.06W
03/16/2025 Troup GA Emergency Mngr
Red light blown down along Vernon Rd.
&&
TVThe office that day
Everything else NWS Atlanta, GA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 15, 8:58 PM EDT | Tornado Warning | FFC | Fannin, Gilmer | 17 min |
| Mar 15, 10:55 PM EDT | Severe Thunderstorm Warning | FFC | Bartow, Carroll, Cobb, Coweta, Douglas, Floyd and 6 more | 65 min |
| Mar 15, 11:38 PM EDT | Severe Thunderstorm Warning | FFC | Carroll, Cobb, Douglas, Paulding | 27 min |
| Mar 15, 11:46 PM EDT | Tornado Warning | FFC | Cherokee, Cobb, Paulding | 15 min |
| Mar 15, 11:58 PM EDT | Severe Thunderstorm Warning | FFC | Bartow, Carroll, Douglas, Floyd, Haralson, Paulding and 1 more | 32 min |
| Mar 15, 11:59 PM EDT | Severe Thunderstorm Warning | FFC | Bartow, Cherokee, Cobb, Pickens | 31 min |
| Mar 16, 12:04 AM EDT | Flash Flood Warning | FFC | Bartow, Carroll, Cobb, Douglas, Floyd, Haralson and 2 more | 2 hr |
| Mar 16, 1:09 AM EDT | Severe Thunderstorm Warning | FFC | Chattahoochee, Harris, Marion, Meriwether, Muscogee, Talbot and 1 more | 51 min |
| Mar 16, 1:59 AM EDT | Severe Thunderstorm Warning | FFC | Chattahoochee, Crawford, Harris, Marion, Meriwether, Muscogee and 6 more | 46 min |
| Mar 16, 2:04 AM EDT | Flash Flood Warning | FFC | Chattahoochee, Harris, Marion, Muscogee, Talbot | 82 min |
| Mar 16, 2:11 AM EDT | Tornado Warning | FFC | Chattahoochee, Stewart | 34 min |
| Mar 16, 2:46 AM EDT | Severe Thunderstorm Warning | FFC | Chattahoochee, Marion, Schley, Stewart, Taylor, Webster | 44 min |
| Mar 16, 3:13 AM EDT | Severe Thunderstorm Warning | FFC | Baldwin, Bibb, Crawford, Houston, Jones, Macon and 7 more | 47 min |
| Mar 16, 3:15 AM EDT | River Flood Warning | FFC | Polk | 10 hr |
| Mar 16, 3:53 AM EDT | Severe Thunderstorm Warning | FFC | Baldwin, Bleckley, Dooly, Hancock, Houston, Pulaski and 4 more | 52 min |
| Mar 16, 3:54 AM EDT | Tornado Warning | FFC | Baldwin, Hancock, Putnam | 15 min |
| Mar 16, 4:17 AM EDT | Special Weather Statement | FFC | Crisp | 28 min |
| Mar 16, 4:31 AM EDT | Severe Thunderstorm Warning | FFC | Baldwin, Bleckley, Dodge, Glascock, Hancock, Jefferson and 7 more | 44 min |
| Mar 16, 4:46 AM EDT | Special Weather Statement | FFC | Sumter | 29 min |
| Mar 16, 4:56 AM EDT | Severe Thunderstorm Warning | FFC | Glascock, Jefferson, Warren | 49 min |
| Mar 16, 5:08 AM EDT | Severe Thunderstorm Warning | FFC | Bleckley, Dodge, Emanuel, Glascock, Jefferson, Johnson and 5 more | 52 min |
| Mar 16, 5:55 AM EDT | Severe Thunderstorm Warning | FFC | Emanuel, Jefferson, Johnson, Laurens, Treutlen, Washington | 50 min |
| Mar 16, 6:06 AM EDT | Special Weather Statement | FFC | Dooly | 24 min |
| Mar 16, 6:24 AM EDT | River Flood Warning | FFC | Haralson | 40 hr |
| Mar 16, 6:25 AM EDT | Severe Thunderstorm Warning | FFC | Bleckley, Crisp, Dodge, Dooly, Pulaski, Wilcox | 50 min |
| Mar 16, 7:04 AM EDT | Severe Thunderstorm Warning | FFC | Bleckley, Dodge, Emanuel, Johnson, Laurens, Montgomery and 2 more | 41 min |
| Mar 16, 7:22 AM EDT | Special Weather Statement | FFC | Montgomery, Telfair, Wheeler | 38 min |
| Mar 16, 7:41 AM EDT | Tornado Warning | FFC | Laurens, Treutlen | 13 min |
| Mar 16, 7:47 AM EDT | Severe Thunderstorm Warning | FFC | Emanuel, Johnson, Laurens, Montgomery, Treutlen, Wheeler | 43 min |
| Mar 16, 7:56 AM EDT | Special Weather Statement | FFC | Montgomery, Toombs | 49 min |
| Mar 16, 7:59 AM EDT | Tornado Warning | FFC | Emanuel, Johnson | 14 min |
| Mar 16, 8:31 AM EDT | Severe Thunderstorm Warning | FFC | Emanuel | 14 min |
| Mar 16, 8:52 AM EDT | Special Weather Statement | FFC | Toombs | 8 min |
Nearby
River Flood Warnings in Georgia, 2025Every river flood warning in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.